MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX MID; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX MID; SURGICAL MESH
Catalog Number 0116321
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, a 3dmax mid mesh was noted to be cracked (tear).Based on the review of photo provided, there was a small tear in the sealed edge of the mesh.The subject device is being returned for evaluation.When the sample evaluation is completed, a supplemental mdr will be submitted.Review of manufacturing records shows product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 1098 units released for distribution in september 2023.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during a da vinci inguinal hernia repair, while opening the 3dmax mid right mesh it was noted that the bottom portion of the mesh was cracked.It was reported that the surgeon did not use the mesh.There was no patient injury.
 
Additional Manufacturer Narrative
As reported, a 3dmax mid mesh was noted to be cracked (tear).Based on the review of photo provided, there was a small tear in the sealed edge of the mesh.The subject device is being returned for evaluation.When the sample evaluation is completed, a supplemental mdr will be submitted.Review of manufacturing records shows product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in september 2023.Addendum: this supplemental mdr is submitted to document the results of sample evaluation.Evaluation of the returned sample finds that there are two small cracks in the edge seal of the mesh and the condition of the mesh is consistent with that of a mesh that had been rolled or folded and attempted to be implanted.No manufacturing anomalies were found.Based on sample evaluation the root cause is the edge seal was inadvertently damaged/torn during attempted use.The instructions-for-use supplied with the device, states "it is recommended to use 8 mm or larger internal diameter trocar to introduce 3dmax mid anatomical mesh.¿ updated fields: a3, b4, d9, g3, g6, h2, h3, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
3DMAX MID
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key20569260
Report Number1213643-2024-00518
Device Sequence Number18096901
Product Code FTL
UDI-Device Identifier00801741200786
UDI-Public(01)00801741200786(17)280728(10)HUHV0724
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K200818
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0116321
Device Lot NumberHUHV0724
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale